Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 208, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 27, 2000, 8:32 PM EDT for Montgomery County, Virginia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 8:32 PM EDT (00:32 UTC)
- Expired
- Aug 27, 2000, 9:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Montgomery County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 8:40 PM EDT | Hail 0.88 | Blacksburg, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 280033 SVRRNK VAC121-280100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 832 PM EDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 900 PM EDT. * AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF MC DONALDS MILL...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL LIKELY PRODUCE LARGE HAIL. SOME LOCATIONS THREATENED THROUGH 900 PM EDT INCLUDE MC DONALDS MILL... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END 13/10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 6:20 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 27, 6:20 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG, VA 620 PM EDT SUN AUG 27 2000 WITH NEXT ROUND OF TSRA/SHRA APCHG THE NW CTYS OUT OF WVA WILL UPDATE ZONES FOR HIGHER POPS AND TSRA ACROSS THE W/NW THIS EVE. ELSW...WILL ONLY MAKE SLGT ADJUSTS IF ANY AS GOING CHCY POPS LOOK GOOD PRIOR TO MIDNIGHT. .RNK... NC...NONE. VA...NONE. WV...NONE. JH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:58 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 47 min |
| Aug 27, 9:17 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, City of Covington | 43 min |
| Aug 27, 9:17 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 43 min |
| Aug 27, 9:51 PM EDT | Flash Flood Warning | RNK | Floyd | 114 min |
| Aug 27, 10:29 PM EDT | Flash Flood Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Aug 27, 11:01 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 44 min |
| Aug 27, 11:36 PM EDT | Flash Flood Warning | RNK | Amherst, Campbell, City of Lynchburg | 114 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.